Cytomegalovirus (CMV) infection of the gastrointestinal tract is an increasingly recognized cause of morbidity and mortality during the course of HIV infection and in association with immunosuppressive pharmacotherapy. Mycophenolate mofetil, a novel immunosuppressive drug, is currently used in renal transplant recipients and is under evaluation for a variety of disorders. There is preliminary evidence to suggest that CMV reactivation may be more common during treatment with mycophenolate than with other immunosuppressive drugs. We present the case of a 59-year-old male with Wegener’s granulomatosis who received mycophenolate and presented with guaiac-positive diarrhea 8 weeks after recovery from Salmonella brandenburg infection. CMV serology and assays for CMV antigens were entirely negative. Colonoscopy demonstrated pancolitis and examination of the specimens disclosed CMV infection. Ganciclovir was administered and the patient made an uneventful recovery. We discuss aspects of gastrointestinal CMV infection with an emphasis on pitfalls in diagnosis and the association with mycophenolate mofetil treatment. We also speculate as to the potential role of previous Salmonella infection and proinflammatory cytokines in CMV reactivation. In summary, when using mycophenolate, clinicians should be more aware of CMV reactivation and disease.